MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE STRAIGHT VARIAX 2 WRIST FUSION 120MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE STRAIGHT VARIAX 2 WRIST FUSION 120MM; PLATE, FIXATION, BONE
Model Number 629590
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a variax 2 wrist plate was revised due to the plate being broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the visual inspection of the screws and plate returned showed that the plate was indeed broken in two parts at the level of the 4th screw hole and that the returned locking screws are intact and therefore concomitant.The identification of the device wrist fusion plate straight variax 2 wrist fusion 120mm is confirmed based on the lot number and the catalog number marked.Signs of a fatigue fracture are visible with the microscopic analysis of the broken area, such as a fracture surface that is shiny and abraded.This is a result of the fragments (opposing bridges of the plate) rubbing against each for an extended period of time, before completely breaking due to fatigue and overloading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related issue.The failure was probably caused by repeated overloading of the plate.If any additional information is provided, the investigation will be reassessed.

Brand Name
WRIST FUSION PLATE STRAIGHT VARIAX 2 WRIST FUSION 120MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14852320
Report Number0008031020-2022-00296
Device Sequence Number4640123
Product Code HRS
UDI-Device Identifier07613327131536
UDI-Public07613327131536
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number629590
Device Catalogue Number629590
Device Lot NumberL07620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale